Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 8, 2006, 12:54 AM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2006, 12:54 AM CDT (05:54 UTC)
- Expired
- May 8, 2006, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 42 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 080555
FFWEWX
TXC453-491-080900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
* UNTIL 400 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS
WILLIAMSON AND TRAVIS COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR CAN BE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE WINDEMERE...WEST LAKE HILLS...
WEIR...THRALL...TAYLOR...TANGLEWOOD FOREST...SERENADA...ROUND
ROCK...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD DAM...MANOR...LIBERTY
HILL...LEANDER...LAKEWAY...LAGO VISTA...HUTTO...GRANGER DAM...
GRANGER...GEORGETOWN DAM...GEORGETOWN...FLORENCE...COUPLAND...CEDAR
PARK...BERGSTROM...BEE CAVE...AUSTIN...ANDICE AND ANDERSON MILL.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3090 9782 3063 9804 3037 9815 3008 9771
3065 9721
$$1 follow-up statement
000
WGUS74 KEWX 080836
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 AM CDT MON MAY 8 2006
TXC453-491-080900-
WILLIAMSON TX-TRAVIS TX-
333 AM CDT MON MAY 8 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN ACROSS EASTERN WILLIAMSON AND TRAVIS
COUNTIES...MOVING EAST AT 35 MPH. RUNOFF FROM EARLIER RAIN WILL
CONTINUE THROUGH AT LEAST 4 AM CDT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3086 9759 3022 9799 3003 9773 3022 9750
3044 9738 3041 9734 3047 9716 3074 9728
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 12:26 AM CDT, 28 minutes earlier.
Area forecast discussion, May 8, 12:26 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT MON MAY 8 2006 .AVIATION... LINE OF THUNDERSTORMS MOVING EAST AT 35KTS ACROSS THE NORTHERN HILL COUNTRY WILL ARRIVE AT KAUS AROUND 07Z...WITH A FEW STORMS TO MOVE ACROSS NORTHERN BEXAR COUNTY NEAR KSAT BETWEEN 07-09Z. MVFR CIGS EXPECTED AT ALL TAF SITES...WITH A SHORT DIP TO IFR CIGS AT KAUS BEFORE 15Z. ALL SITES BACK TO VFR CONDITIONS AROUND NOON MONDAY. && .PREV DISCUSSION... (ISSUED 1209 AM CDT MON MAY 8 2006) UPDATE... SEVERE WATCH 305 HAS EXPIRED AND HAVE REMOVED MENTION FROM FORECAST. OTHERWISE, LITTLE OR NO CHANGE, ALTHOUGH APPEARS LINE IS BEGINNING TO BACKBUILD TO THE SOUTHWEST. PREV DISCUSSION... (ISSUED 1114 PM CDT SUN MAY 7 2006) DISCUSSION... LINE OF STORMS CONTINUES TO TRACK EAST ACROSS WEST-CENTRAL TEXAS WITH LITTLE IF ANY WEAKENING. AS A RESULT, WILL BOOST POPS FOR THE NORTHERN HILL COUNTRY INTO THE AUSTIN METROPOLITAN AREA. ALSO, WILL MENTION POSSIBLE SEVERE AND LOCALLY HEAVY RAINFALL FOR THAT AREA. FINALLY, WILL CANCEL SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY AND MAINTAIN FOR LAST HOUR FOR EDWARDS AND REAL COUNTIES. PREV DISCUSSION... (ISSUED 953 PM CDT SUN MAY 7 2006) UPDATE... NATIONAL WEATHER SERVICE RADARS SHOW SEVERE STORM HAS MANAGED TO STAY JUST NORTH OF VAL VERDE COUNTY NORTH OF JUNO WHILE A LINE OF STORMS HAS DEVELOPED FROM THIS STORM NORTHEAST TO NEAR BRADY. THE LINE WAS MOVING EAST. LOW LEVEL JET IS INTENSIFYING AND HAVE EXTENDED 30 POPS EAST TO THE AUSTIN AREA AND BOOSTED TO 40 NORTH OF A HARPER TO MARBLE FALLS TO FLORENCE LINE AND MAINTAINED POPS DURING THE OVERNIGHT HOURS. OTHERWISE, ONGOING SOUTH CENTRAL TEXAS FORECAST GENERALLY ON TRACK, HOWEVER IF A SHORT-WAVE NEAR BAJA CALIFORNIA MAINTAINS ITS CURRENT PATH, POPS MAY HAVE TO BE RAISED FOR MONDAY INTO MONDAY EVENING. PREV DISCUSSION... (ISSUED 637 PM CDT SUN MAY 7 2006) AVIATION... WARM FRONT ACROSS THE REGION FROM WHARTON TO THREE RIVERS TO UVALDE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS. OVER THE RIO GRANDE REGION SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 05Z. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. VFR WILL PREVAIL AT TAF SITES THROUGH 08Z...OUTSIDE OF SHRA/TSRA...THEN MVFR AT KDRT AND KSAT...WITH IFR AT KAUS. AFTER 15Z CIGS AND VSBYS IMPROVE AND VFR ARE EXPECTED. PREV DISCUSSION... (ISSUED 609 PM CDT SUN MAY 7 2006) UPDATE... THUNDERSTORMS BEGINNING TO DEVELOP ALONG WARM FRONT EXTENDING FROM WHARTON TO THREE RIVERS TO UVALDE TO SONORA. THIS FRONT WILL MOVE NORTH ACROSS SOUTH CENTRAL TEXAS TONIGHT. HAVE UPDATED TO INCLUDE 20 POPS FOR THE REMAINDER OF SOUTH CENTRAL TEXAS, EXCEPT NORTHEAST PARTS WHERE IT WILL REACH LAST AND WELL AFTER SUNSET WHEN STORMS SHOULD DISSIPATE. PREV DISCUSSION... (ISSUED 502 PM CDT SUN MAY 7 2006) UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #305 FOR REAL, EDWARDS, AND VAL VERDE COUNTIES. BREAKS IN THE CLOUDS HAVE ALLOWED STORMS TO DEVELOP OVER THE TRANS-PECOS TO SIERRA MADRE AREA. CORFIDI VECTORS WILL TAKE THESE INTO THE SOUTHERN EDWARDS PLATEAU, ESPECIALLY RIGHT MOVING SUPERCELLS. BASED ON 18Z ETA, HAVE INTRODUCED SLIGHT POPS FURTHER EAST ACROSS THE HILL COUNTRY AND JUST EAST OF THE RIO GRANDE PLAINS. HAVE ALSO MENTIONED POSSIBLY SEVERE FOR KINNEY AND MAVERICK COUNTIES, ALTHOUGH CLOUD COVER JUST WEST OF THE RIO GRANDE MAKES THIS AREA SLIGHTLY LESS LIKELY THAN FURTHER NORTH. PREV DISCUSSION... (ISSUED 310 PM CDT SUN MAY 7 2006) DISCUSSION... CLOUD COVER AND WET SOIL KEEPING AFTERNOON TEMPS DOWN THIS AFTERNOON. STILL A POSSIBILITY OF A FEW LATE AFTERNOON/EARLY EVENING SHOWERS OR THUNDERSTORMS AS TEMPS FINALLY EXCEED THE TRIGGER TEMP. THE BEST CHANCE THIS EVENING WILL BE ACROSS VAL VERDE COUNTY. STATIONARY FRONT DRAPED ACROSS THE SOUTHERN CWFA WILL LIFT NORTHWARD OVERNIGHT AS A WARM FRONT. MONDAY THE CWFA WILL ONCE AGAIN EXPERIENCE MOIST LOW LEVEL FLOW FROM THE GULF. ISOLATED AFTERNOON AND EVENING TSTMS WILL BE POSSIBLE ON MONDAY AS A WEAK IMPULSE IN THE SOUTHWEST FLOW ALOFT TRAVERSES SOUTH CENTRAL TEXAS. THE MAIN EVENT THIS WEEK WILL BE TUESDAY AND TUESDAY NIGHT. A SOUTHERN STREAM SHORTWAVE TROF CURRENTLY LOCATED OVER BAJA CALIFORNIA IS FCST TO MOVE ACROSS SOUTH TEXAS TUESDAY NIGHT. SYNOPTIC SCALE ASCENT IN ADVANCE OF THE UPPER TROF WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT. LOCALLY HEAVY RAINFALL AND SEVERE TSTMS WILL BE POSSIBLE DURING THIS TIME FRAME. THE CONVECTIVE COMPLEX WILL BE EAST OF THE CWFA BY WEDNESDAY MORNING. NORTHWEST FLOW ALOFT SETS UP BY THE END OF THE WEEK BRINGING RAIN CHANCES TO THE NORTHEAST HALF OF THE CWFA. MCSS DEVELOPING ACROSS THE TEXAS PANHANDLE/NORTHWEST TEXAS COULD RIDE DOWN THE NORTHEAST PERIFERY OF THE UPPER RIDGE IMPACTING THE NORTHEAST HALF OF THE REGION SOME TIME THIS WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/11/04
Hazardous weather outlook, May 7, 5:03 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 PM CDT SUN MAY 7 2006 TXZ171>173-183>194-202>209-217>225-228-082215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 PM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT CONDITIONS HAVE BECOME UNSTABLE OVER THE RIO GRANDE REGION AND SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS AND MOVE EAST. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT HEAVY RAINFALL...CAUSING LOCALIZED FLOODING WILL ALSO BE LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE MONDAY NIGHT THROUGH TUESDAY AND EVEN INTO TUESDAY EVENING ACROSS SOUTH CENTRAL TEXAS...AS ANOTHER STRONG UPPER LEVEL SYSTEM MOVES ACROSS THE AREA FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL THAT WILL LIKELY CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND AGAIN ON TUESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 85 min |
| May 7, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 59 min |
| May 8, 12:19 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 56 min |
| May 8, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 8, 12:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| May 8, 1:02 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 58 min |
| May 8, 1:11 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 8, 1:23 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 8, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 63 min |
| May 8, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 24 min |
| May 8, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 8, 2:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 20 min |
| May 8, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.